Alert archive / Indiana / Beach Hazards Statements in 2017
Beach Hazards Statement 14, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Aug 21, 2017, 3:22 PM CDT for Lake County, Porter County, Indiana. It took effect at Aug 22, 2017, 1:00 PM CDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2017, 3:22 PM CDT (20:22 UTC)
- In effect from
- Aug 22, 2017, 1:00 PM CDT
- Expired
- Aug 23, 2017, 8:00 PM CDT
- In force
- 31 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1645 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214 WHUS43 KLOT 212022 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 322 PM CDT MON AUG 21 2017 INZ002-220430- /O.NEW.KLOT.BH.S.0014.170822T1800Z-170823T2100Z/ PORTER- 322 PM CDT MON AUG 21 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * LOCATION...LAKE MICHIGAN BEACHES IN PORTER COUNTY INDIANA. * FORECAST WAVE HEIGHTS...3 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ RATZER
9 follow-up statements
983 WHUS43 KLOT 220213 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 913 PM CDT MON AUG 21 2017 INZ002-221015- /O.CON.KLOT.BH.S.0014.170822T1800Z-170823T2100Z/ PORTER- 913 PM CDT MON AUG 21 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... * LOCATION...LAKE MICHIGAN BEACHES IN PORTER COUNTY INDIANA. * FORECAST WAVE HEIGHTS...3 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$
418 WHUS43 KLOT 220756 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 256 AM CDT TUE AUG 22 2017 INZ002-221600- /O.CON.KLOT.BH.S.0014.170822T1800Z-170823T2100Z/ PORTER- 256 AM CDT TUE AUG 22 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... * LOCATION...LAKE MICHIGAN BEACHES IN PORTER COUNTY INDIANA. * FORECAST WAVE HEIGHTS...3 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$
649 WHUS43 KLOT 221538 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1038 AM CDT TUE AUG 22 2017 INZ001-222345- /O.EXA.KLOT.BH.S.0014.170822T1800Z-170823T2100Z/ LAKE IN- 1038 AM CDT TUE AUG 22 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH WEDNESDAY AFTERNOON. * LOCATION...LAKE MICHIGAN BEACHES IN LAKE COUNTY INDIANA. * FORECAST WAVE HEIGHTS...3 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ INZ002-222345- /O.CON.KLOT.BH.S.0014.170822T1800Z-170823T2100Z/ PORTER- 1038 AM CDT TUE AUG 22 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... * LOCATION...LAKE MICHIGAN BEACHES IN PORTER COUNTY INDIANA. * FORECAST WAVE HEIGHTS...4 TO 7 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ MDB
667 WHUS43 KLOT 222112 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 412 PM CDT TUE AUG 22 2017 INZ001-002-230515- /O.CON.KLOT.BH.S.0014.000000T0000Z-170823T2100Z/ LAKE IN-PORTER- 412 PM CDT TUE AUG 22 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... * LOCATION...LAKE MICHIGAN BEACHES IN NORTHWEST INDIANA. * FORECAST WAVE HEIGHTS...3 TO 7 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$
950 WHUS43 KLOT 230225 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 925 PM CDT TUE AUG 22 2017 INZ001-002-231030- /O.CON.KLOT.BH.S.0014.000000T0000Z-170823T2100Z/ LAKE IN-PORTER- 925 PM CDT TUE AUG 22 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... * LOCATION...LAKE MICHIGAN BEACHES IN NORTHWEST INDIANA. * FORECAST WAVE HEIGHTS...3 TO 7 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$
067 WHUS43 KLOT 230848 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 348 AM CDT WED AUG 23 2017 INZ001-002-231700- /O.CON.KLOT.BH.S.0014.000000T0000Z-170823T2100Z/ LAKE IN-PORTER- 348 AM CDT WED AUG 23 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * LOCATION...LAKE MICHIGAN BEACHES IN NORTHWEST INDIANA. * FORECAST WAVE HEIGHTS...3 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$
962 WHUS43 KLOT 231525 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1025 AM CDT WED AUG 23 2017 INZ001-002-232100- /O.CON.KLOT.BH.S.0014.000000T0000Z-170823T2100Z/ LAKE IN-PORTER- 1025 AM CDT WED AUG 23 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * LOCATION...LAKE MICHIGAN BEACHES IN NORTHWEST INDIANA. * FORECAST WAVE HEIGHTS...3 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ RODRIGUEZ
229 WHUS43 KLOT 232058 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 358 PM CDT WED AUG 23 2017 INZ001-002-240100- /O.EXT.KLOT.BH.S.0014.000000T0000Z-170824T0100Z/ LAKE IN-PORTER- 358 PM CDT WED AUG 23 2017 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... * LOCATION...LAKE MICHIGAN BEACHES IN NORTHWEST INDIANA. * FORECAST WAVE HEIGHTS...3 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ KJB
080 WHUS43 KLOT 240106 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 806 PM CDT WED AUG 23 2017 INZ001-002-240215- /O.EXP.KLOT.BH.S.0014.000000T0000Z-170824T0100Z/ LAKE IN-PORTER- 806 PM CDT WED AUG 23 2017 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$ KJB
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Aug 21, 3:14 PM CDT, 8 minutes earlier.
Area forecast discussion, Aug 21, 3:14 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 314 PM CDT Mon Aug 21 2017 .SHORT TERM... 313 PM CDT Through Tuesday... Main concern is showers and thunderstorms this evening and overnight and associated risk for primarily heavy downpours and localized flooding. Current subsident regime behind earlier short-wave has yielded dry conditions for the time being this afternoon. Fairly quiet conditions should continue through about sunset. Thereafter, in the evening into the overnight, trend should be for increasing coverage of showers and storms tied to additional short-wave energy arriving from the Plains. Main wave is tied to well defined MCS over NW IA, with another arriving from KS/MO area. A signal on high-res and WRF guidance for a subtle disturbance and perhaps better lower-level convergence could provide an earlier evening focus for convection breaking out in mainly NW Indiana (possibly extending into parts of NE IL). Later in the evening and into the overnight as activity expands in from the west, strengthening low level jet could help sustain more robust showers and storms, with PWAT of 2-2.25" supportive of very heavy downpours and even localized flooding in stronger storms depending on residence time/training. Overall storm motions do appear to be quick enough to preclude a more significant flooding risk. Severe risk appears to be unfavorably timed diurnally, with an isolated gusty/damaging wind risk (wet microburst/precip loading) and deep layer shear possibly supportive of a hail risk (marginally severe on the high end). A cold front will sweep across the area on Tuesday, with lingering isolated-scattered storms possible in the morning (12z-15z) and focus shifting to mainly southeast of I-55 in the early-mid afternoon for any additional showers/isolated storms immediately tied to frontal passage. Clouds will clear from the northwest behind the front in dry air advection and CAA, with breezy west to northwest winds. Highs will reach the upper 70s to lower 80s. Castro && .LONG TERM... 241 PM CDT Tuesday night through Monday... Transition to drier and much cooler weather occurs mid-week and lingers through the end of the week before a gradual warm-up brings temps back to near normal for late August. Surface cold front clears the forecast area to the southeast by Tuesday evening, with breezy northwest winds bringing a cooler and less humid air mass into the region. This trend persists through the end of the week, as a long-wave upper trough deepens across the eastern CONUS, and keeps us in deep northwest flow. Surface high pressure spreads across the region during the period, though models have been fairly consistent in depicting a mid-level short wave which digs across the Upper Midwest and Great Lakes region late Wednesday night into early Thursday, with a reinforcing push of cooler air and a surface cold front passage. Guidance continues to indicate the potential for some spotty showers early Thursday as 850 mb temps drop to about +6C over the warm late-August waters of Lake Michigan. Otherwise, dry conditions are expected to persist into the weekend as the surface high strengthens across the western Lakes. 925 mb temps support daytime highs in the low-mid 70's, with overnight lows dropping into the low-mid 50's. A few upper 40's are possible in our typical cool spots away from the immediate Chicago metro area and warmer lake front areas. The eastern CONUS upper trough eventually is progged to drift off to the east this weekend, with the surface high pressure ridge also moving off and allowing winds to become more southeasterly. Medium range solutions of the ECMWF and GFS both indicate a short wave trough propagating from the Northern Plains southeast into the Midwest Saturday night into Sunday, though there are differences with the evolution beyond that time. The EC develops a deep closed upper low over the area which lingers into the following Monday, while the GFS is much less amplified. In general however, a gradual moderation in low-level temps and a modest increase in low-level moisture is likely. Ratzer && .AVIATION... For the 18Z TAFs... Wind trends are the initial focus followed by thunder potential, primarily tonight. Earlier thunderstorm complex to the west has decayed but wind fields remain disturbed as what's left of it passes the terminals. Expect a period of west to southwest winds at the Chicago area terminals early this afternoon before turning south and even south-southeast. Rockford has already been easterly and is trending southeast and will end up south-southeast or south in the next hour or two. South to southwest winds will then prevail this evening turning southwest late as a cold front approaches. May need to bump us speeds slightly this evening and tonight. Winds will then shift northwest late Tuesday morning behind the front with speeds increasing somewhat with gusts to near 20 kt. Scattered showers and possibly an isolated storm will move across the terminals through mid this afternoon. Some new development is possible but the chance is low. Additional isolated activity is possible into early this evening but the chance is also low. Attention turns to late this evening and especially overnight as the front approaches. Thunderstorms will become more likely with time from about late evening onward with the best chance after 06z and probably closer to 08z as storms approach from the west. Gusty winds may occur with the storms along with reduced visibility which could briefly fall below the 2SM advertised in the current TAFs. Showers may linger through daybreak but then exit with MVFR clouds expected. Improvement to VFR is expected through late morning. MDB && .MARINE... 241 PM CDT Main marine forecast concerns continue to be on a period of northerly winds down the length of the lake Tuesday night into Wednesday. While not overly strong, the long fetch will likely result in small craft advisory conditions for the shores of southern Lake Michigan. In the near term, a cold front has become nearly stationary near the north shore of the Lake in the Upper Peninsula. Low pressure is expected to develop along this front over Wisconsin tonight, moving northeast over far northern Lake Michigan early Tuesday morning and trailing a cold front which will push down the lake during the day. The low is expected to deepen later in the day as it pulls away into Quebec, setting the stage for breezy northwest winds across the lake. These north-northwest winds will continue into Wednesday before weakening as high pressure spreads into the region. The high eventually late Thursday, allowing winds to diminish and waves to subside. The strongest winds, 20-25 kts, are expected late Tuesday and Tuesday night, with small craft advisory conditions expected along the southern shores of the lake from Tuesday afternoon through Wednesday. Ratzer && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 21, 12:15 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1215 PM CDT Mon Aug 21 2017
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
221715-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
1215 PM CDT Mon Aug 21 2017 /115 PM EDT Mon Aug 21 2017/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...This Afternoon and Tonight.
WEATHER HAZARDS EXPECTED:
Significant Thunderstorm Risk...with an associated:
Limited Hail Risk...up to quarter size.
Limited Thunderstorm Wind Damage Risk...up to 60 MPH.
Limited Flooding Risk.
DISCUSSION:
Isolated to scattered thunderstorms are possible through the
afternoon. The favored area for occurrence is south of a Gary to
Pontiac line. Isolated severe storms are possible but the primary
threat would be isolated heavy downpours.
Thunderstorm potential increases again after dark from west to
east across the area. Some of these storms may be severe with
mainly a scattered damaging wind threat. Heavy rainfall is
likely with any storms tonight, and it is possible some training
occurs mainly in north central Illinois. This could result in
flooding.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Tuesday...
Limited Thunderstorm Risk.
High Swim Risk.
Sunday...
Limited Thunderstorm Risk.
DISCUSSION:
Gusty northwest to north winds Tuesday afternoon and night will
result in a heightened risk of rip current for the northwest
Indiana shores.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this afternoon and tonight.
GENERAL STORM MOTION OF THE DAY:
Moving to the east at 20 mph through this evening, and moving to
the east at 35 mph overnight.
&&
LMZ740>745-221715-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
1215 PM CDT Mon Aug 21 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...This Afternoon and Tonight.
Elevated Thunderstorm Risk.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Tuesday...
Limited Thunderstorm Risk.
Hazardous Conditions for Small Craft are likely.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-221715-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
1215 PM CDT Mon Aug 21 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...This Afternoon and Tonight.
There is a small chance of thunderstorms this afternoon, mainly
across the south. Thunderstorms are likely late this evening
into overnight, some of which may be strong.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a chance of thunderstorms across the south Tuesday
morning. There is a chance of thunderstorms across the north
Sunday night.
&&
MDB
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 10:56 PM CDT | Special Weather Statement | LOT | Newton | 49 min |
| Aug 21, 12:14 AM CDT | Special Weather Statement | LOT | Benton | 46 min |
| Aug 21, 3:29 AM CDT | Special Weather Statement | LOT | Benton | 61 min |
| Aug 21, 4:18 AM CDT | Areal Flood Advisory | LOT | Benton | 4 hr |
Nearby
Beach Hazards Statements in Indiana, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.